How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Steven Osborne Your Own Question
Dr. Steven Osborne
Dr. Steven Osborne, Veterinarian
Category: Vet
Satisfied Customers: 4277
Experience:  20 years of Veterinary Medicine expertise with experience in canine and feline medicine and surgery
31531426
Type Your Vet Question Here...
Dr. Steven Osborne is online now

my dog taff suffers from torn ligament on one of his legs.

Resolved Question:

my dog taff suffers from torn ligament on one of his legs. He was prescribed rimadyl tablets and so far he has finished first bottle of 40 tablets and was prescribed another bottle of 40 tablets and I had to stop the pills because of side effects setting in with his head feeling dizzy or drowsy and not feeling active in himself any more and one of his eyes was changing colour.

He is going to see vet later. What would vet recommend as he is walking on his bad leg again.
Submitted: 3 years ago.
Category: Vet
Expert:  Dr. Steven Osborne replied 3 years ago.

Dr. Steven Osborne :

HI I m Dr Steve. I am sorry to hear about Taff's problems. WIth torn ligaments, it can take weeks or even a few months for ligaments to heal. IF it is the anterior cruciate ligament in the knee, it may require surgery to completely heal. The Rimadyll is an antiinflammatory and pain medicine that helps to make him feel better and to promote healing, but if the ligament is torn or stretched severely, it will still take time to heal. In some cases, giving the rimadyl will make a dog feel good enough to walk on the leg which may continue to stretch or move the ligament enough to prevent healing. WIth that said, it is still necessary t have some pain relief and antiinflammatory activity for healing. THis means that if the rimadyl was helping him feel better, that is good, but you may need to severely restrict his exercise to a very small kennel or cage so he doesn't continue to reiinjure the leg. If the Rimadyl is causing problems, there are other antiinflammatory medicines that your vet can try like Deramaxx, Metacam or Etogesic. In some cases when the side effects of one medicine are not tolerable, there usually another one that will work. You should ask your vet about restricting exercise or even possibly putting the leg in a cast to immobilize the ligament and prevent more stretching or damage from walking. WIthout examining Taff, it is hard for me to say for sure that this will work in his case, but would be worth discussing with your vet, I hope this has helped. I will check back later to see if you have more questions. Thanks for your question and good luck.

Dr. Steven Osborne and 2 other Vet Specialists are ready to help you